Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 91, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Sep 29, 2011, 2:33 PM CDT for 16 counties in Florida. It took effect at Sep 30, 2011, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2011, 2:33 PM CDT (19:33 UTC)
- In effect from
- Sep 30, 2011, 1:00 PM CDT
- Expired
- Sep 30, 2011, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
316 WWUS82 KTAE 291933 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 333 PM EDT THU SEP 29 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ FRIDAY FOR ALL BUT THE COASTAL PORTIONS OF THE FLORIDA PANHANDLE AND ALL BUT COASTAL AND FAR SOUTHEAST PORTIONS OF THE FLORIDA BIG BEND... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR ALL OF THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR ALL OF SOUTHEAST ALABAMA... .A STRONG COLD FRONT WILL PUSH ACROSS THE REGION ON FRIDAY. THE FRONTAL PASSAGE SHOULD BE A DRY ONE. THE AIR MASS BEHIND THE FRONT IS VERY DRY. IN ADDITION...THE FRONTAL PASSAGE WILL KICK UP WINDS AND INCREASE TRANSPORT WINDS AND MIXING HEIGHTS. RESULTANT DISPERSION INDICES WILL BE HIGH. THE COMBINATION OF THESE CRITERIA WILL RESULT IN RED FLAG CONDITIONS ACROSS MOST OF NORTHWEST FLORIDA ON FRIDAY AND ALL OF NORTHWEST FLORIDA ON SATURDAY. CRITERIA ARE ALSO EXPECTED TO BE MET IN SOUTHEAST ALABAMA ON SATURDAY. IN GEORGIA...SUSTAINED WINDS ARE NOT EXPECTED TO BE QUITE HIGH ENOUGH TO REACH CRITERIA DESPITE THE DRIER AIR. HOWEVER...THE FREQUENT GUST CRITERIA WILL BE APPROACHED AND THIS WILL NEED TO BE WATCHED CLOSELY. A WATCH OR WARNING FOR GEORGIA MAY BECOME NECESSARY IN LATER UPDATES. FLZ007>019-026>028-301130- /O.NEW.KTAE.FW.W.0091.110930T1800Z-110930T2300Z/ /O.NEW.KTAE.FW.A.0074.111001T1700Z-111002T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON- MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR- 333 PM EDT THU SEP 29 2011 /233 PM CDT THU SEP 29 2011/ ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ FRIDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED THE RED FLAG WARNING DUE TO A COMBINATION OF LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES OVER 75. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SATURDAY DUE TO A COMBINATION OF LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES OVER 75 AND 20-FOOT WINDS OF 15 MPH OR GREATER. * AFFECTED AREA...FIRE WEATHER ZONES 007...008...009...010... 011...012...013...014...015...016...017...018...019...026... 027 AND 028. * WIND...NORTHWEST 10 TO 15 MPH WITH GUSTS TO 20 TO 25 MPH ON FRIDAY. NORTH AROUND 15 MPH WITH GUSTS OF 20 TO 25 MPH ON SATURDAY. * HUMIDITY...MINIMUM 27 TO 32 PERCENT FRIDAY AND 20 TO 25 PERCENT ON PERCENT ON SATURDAY. * DISPERSION...MAXIMUM 80 TO 110 ON FRIDAY AND 75 TO 100 ON SATURDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ029-034-108-112-114-115-118-127-128-134-301130- /O.NEW.KTAE.FW.A.0074.111001T1700Z-111002T0000Z/ LAFAYETTE-INLAND DIXIE-SOUTH WALTON-COASTAL BAY-COASTAL GULF- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE- 333 PM EDT THU SEP 29 2011 /233 PM CDT THU SEP 29 2011/ ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH DUE TO A COMBINATION OF LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES OVER 75 AND 20-FOOT WINDS OF 15 MPH OR GREATER. * AFFECTED AREA...FIRE WEATHER ZONES 029...034...108...112... 114...115...118...127...128 AND 134. * WIND...NORTH AROUND 15 MPH WITH GUSTS OF 20 TO 25 MPH ON SATURDAY. * HUMIDITY...MINIMUM 20 TO 25 PERCENT ON PERCENT ON SATURDAY. * DISPERSION...MAXIMUM 85 TO 100 ON SATURDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ065>069-301130- /O.NEW.KTAE.FW.A.0074.111001T1700Z-111001T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 233 PM CDT THU SEP 29 2011 ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR SOUTHEAST ALABAMA... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH DUE TO A COMBINATION OF LONG DURATIONS OF RELATIVE HUMIDITY BELOW 30 PERCENT...20-FOOT WINDS OVER 10 MPH AND A KBDI OVER 500. * AFFECTED AREA...FIRE WEATHER ZONES 065...066...067...068 AND 069. * WIND...NORTH AROUND 15 MPH WITH GUSTS OF 20 TO 25 MPH ON SATURDAY. * HUMIDITY...MINIMUM 20 TO 25 PERCENT ON PERCENT ON SATURDAY. * KBDI...AROUND 600. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 18-WOOL
2 follow-up statements
697 WWUS82 KTAE 300731 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 331 AM EDT FRI SEP 30 2011 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ TODAY BUT HAS BEEN EXPANDED TO INCLUDE ALL OF THE FLORIDA EASTERN PANHANDLE AND BIG BEND DUE TO A COMBINATION OF LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES OVER 75 AND 20-FOOT WINDS APPROACHING OF 15 MPH OR GREATER... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR ALL OF THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO A COMBINATION OF LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES OVER 75 AND 20-FOOT WINDS OF 15 MPH OR GREATER. ... ...A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR ALL OF SOUTHEAST ALABAMA DUE TO A COMBINATION OF LONG DURATIONS OF RELATIVE HUMIDITY BELOW 30 PERCENT...20-FOOT WINDS OVER 10 MPH AND A KBDI OVER 500.... .A STRONG AND DRY COLD FRONT WILL PUSH ACROSS THE REGION TODAY. IN ITS WAKE...A NOTICEABLY COOLER AND DRIER AIRMASS WILL OVERSPREAD THE REGION. IN ADDITION...THE FRONTAL PASSAGE WILL INCREASE TRANSPORT WINDS AND MIXING HEIGHTS RESULTING IN HIGH DISPERSIONS AND LIKELY 20 FOOT WINDS REACHING AT LEAST 15 MPH. THE COMBINATION OF THESE CRITERIA WILL RESULT IN RED FLAG CONDITIONS ACROSS NORTHWEST FLORIDA TODAY AND LIKELY AGAIN ON SATURDAY. CRITICAL LOW HUMIDITY AND HIGH 20 FOOT WINDS SPEED CRITERIA ARE ALSO EXPECTED ACROSS SOUTHEAST ALABAMA ON SATURDAY. OVER SOUTH GEORGIA...SUSTAINED WINDS ARE NOT EXPECTED TO BE QUITE HIGH ENOUGH TO REACH CRITERIA DESPITE THE DRIER AIR. FLZ029-034-108-112-114-115-118-127-128-134-302315- /O.EXA.KTAE.FW.W.0091.110930T1800Z-110930T2300Z/ /O.CON.KTAE.FW.A.0074.111001T1700Z-111002T0000Z/ LAFAYETTE-INLAND DIXIE-SOUTH WALTON-COASTAL BAY-COASTAL GULF- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE- 331 AM EDT FRI SEP 30 2011 /231 AM CDT FRI SEP 30 2011/ ...RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING DUE TO A COMBINATION OF LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES OVER 75 AND 20-FOOT WINDS APPROACHING OF 15 MPH OR GREATER... ...FIRE WEATHER WATCH REMAINS IS EFFECT FOR SATURDAY DUE TO A COMBINATION OF LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES OVER 75 AND 20-FOOT WINDS OF 15 MPH OR GREATER... * AFFECTED AREA...FIRE WEATHER ZONES 029...034...108...112... 114...115...118...127...128 AND 134. * WIND...NORTH 10 TO 15 MPH TODAY AND AROUND 15 MPH ON SATURDAY WITH GUSTS OF 20 TO 25 MPH ON SATURDAY. * HUMIDITY...MINIMUM 30 TO 35 PERCENT TODAY AND 20 TO 25 PERCENT ON SATURDAY. * DISPERSION...MAXIMUM 85 TO 100. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ007>019-026>028-302315- /O.CON.KTAE.FW.W.0091.110930T1800Z-110930T2300Z/ /O.CON.KTAE.FW.A.0074.111001T1700Z-111002T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON- MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR- 331 AM EDT FRI SEP 30 2011 /231 AM CDT FRI SEP 30 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING DUE TO A COMBINATION OF LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES OVER 75 AND 20-FOOT WINDS APPROACHING OF 15 MPH OR GREATER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR SATURDAY DUE TO A COMBINATION OF LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES OVER 75 AND 20-FOOT WINDS OF 15 MPH OR GREATER... * AFFECTED AREA...FIRE WEATHER ZONES 007...008...009...010... 011...012...013...014...015...016...017...018...019...026... 027 AND 028. * WIND...NORTHWEST 10 TO 15 MPH WITH GUSTS TO 20 MPH TODAY. NORTH AROUND 15 MPH WITH GUSTS OF 20 TO 25 MPH ON SATURDAY. * HUMIDITY...MINIMUM 27 TO 32 PERCENT TODAY AND 20 TO 25 PERCENT ON PERCENT ON SATURDAY. * DISPERSION...MAXIMUM 80 TO 110 TODAY AND 75 TO 100 ON SATURDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ065>069-302315- /O.CON.KTAE.FW.A.0074.111001T1700Z-111001T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 231 AM CDT FRI SEP 30 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR SOUTHEAST ALABAMA DUE TO A COMBINATION OF LONG DURATIONS OF RELATIVE HUMIDITY BELOW 30 PERCENT...20-FOOT WINDS OVER 10 MPH AND A KBDI OVER 500... * AFFECTED AREA...FIRE WEATHER ZONES 065...066...067...068 AND 069. * WIND...NORTH AROUND 15 MPH WITH GUSTS OF 20 TO 25 MPH ON SATURDAY. * HUMIDITY...MINIMUM 20 TO 25 PERCENT ON PERCENT ON SATURDAY. * KBDI...AROUND 600. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ BLOCK
968 WWUS82 KTAE 301934 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 334 PM EDT FRI SEP 30 2011 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR ALL OF THE FLORIDA EASTERN PANHANDLE AND BIG BEND DUE TO A COMBINATION OF LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES OVER 75... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR ALL OF THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO A COMBINATION OF LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES APPROACHING 75 AND 20-FOOT WINDS OF 15 MPH OR GREATER... ...A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR ALL OF SOUTHEAST ALABAMA DUE TO A COMBINATION OF LONG DURATIONS OF RELATIVE HUMIDITY BELOW 30 PERCENT...20-FOOT WINDS OVER 10 MPH AND A KBDI OVER 500... .A STRONG COLD FRONT WILL EXIT TO THE SOUTH OF THE AREA THIS EVENING USHERING IN A COOLER AND MUCH DRIER AIRMASS FOR THE UPCOMING WEEKEND. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW CRITICAL LEVELS ALMOST REGION-WIDE SATURDAY AFTERNOON. ALTHOUGH IT WILL BE ON THE BREEZY SIDE...WINDS ARE NOT EXPECTED TO BE STRONG ENOUGH TO RESULT IN RED FLAG CONDITIONS ACROSS OUR GEORGIA ZONES. FOR NOW WILL BE LEAVING THE FIRE WEATHER WATCH IN EFFECT FOR OUR SOUTHEAST ALABAMA AND FLORIDA ZONES. CONDITIONS ARE FORECAST TO BE VERY CLOSE TO RED FLAG OVER SOUTHEAST ALABAMA... HOWEVER THERE IS STILL SOME QUESTION AS TO THE OVERALL DURATION OF CRITICALLY LOW RELATIVE HUMIDITY. FOR FLORIDA...DISPERSION INDICES WILL BE ELEVATED BUT ARE CURRENTLY FORECAST TO FALL SHORT OF CRITICAL LEVELS. WILL HAVE TO WAIT FOR THE LATEST ERC VALUES TO DETERMINE WHICH ZONES...IF ANY WILL NEED TO BE UPGRADED TO RED FLAG CONDITIONS. ANOTHER DAY OF VERY LOW RELATIVE HUMIDITY IS EXPECTED FOR SUNDAY. FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-302330- /O.CON.KTAE.FW.W.0091.000000T0000Z-110930T2300Z/ /O.CON.KTAE.FW.A.0074.111001T1700Z-111002T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON- MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE- INLAND DIXIE-SOUTH WALTON-COASTAL BAY-COASTAL GULF- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE- 334 PM EDT FRI SEP 30 2011 /234 PM CDT FRI SEP 30 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING DUE TO A COMBINATION OF LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES OVER 75 AND 20-FOOT WINDS OF 15 MPH OR GREATER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR SATURDAY DUE TO A COMBINATION OF LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES OVER 75 AND 20-FOOT WINDS OF 15 MPH OR GREATER... * WIND...NORTHWEST 8 TO 13 MPH TODAY. NORTH AROUND 12 TO 15 MPH WITH GUSTS OF 20 MPH SATURDAY. * HUMIDITY...MINIMUM 27 TO 32 PERCENT TODAY AND 20 TO 25 PERCENT ON SATURDAY. * DISPERSION...MAXIMUM AROUND 90 TODAY...AND 70 TO 75 ON SATURDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ065>069-302330- /O.CON.KTAE.FW.A.0074.111001T1700Z-111001T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 234 PM CDT FRI SEP 30 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR SOUTHEAST ALABAMA DUE TO A COMBINATION OF LONG DURATIONS OF RELATIVE HUMIDITY BELOW 30 PERCENT...20-FOOT WINDS OVER 10 MPH AND A KBDI OVER 500... * WIND...NORTH 12 TO 15 MPH WITH GUSTS OF 20 MPH. * HUMIDITY...MINIMUM AROUND 25 PERCENT. * KBDI...AROUND 550 TO 600. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 14-MROCZKA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 29, 9:30 AM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Sep 29, 9:30 AM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1030 AM EDT THU SEP 29 2011
.UPDATE (REST OF TODAY)...
14Z WATER VAPOR AND H4 RUC ANALYSIS SHOWS AN AMPLIFYING UPPER LEVEL
SYSTEM ACROSS THE CONUS THIS MORNING. PERSISTENT UPPER LEVEL LOW
WHICH HAS BEEN SPINNING OVER THE GREAT LAKES/MIDWEST FOR
SEVERAL DAYS HAS FINALLY BECOME MORE PROGRESSIVE...AND IS CURRENTLY
EJECTING TO THE NORTHEAST OVER THE EASTERN GREAT/LAKES. HOWEVER...IN
ITS WAKE ANOTHER STRONG MID/UPPER LEVEL SHORTWAVE IS QUICKLY
DROPPING SOUTHEAST OVER THE UPPER MS VALLEY. THE POTENCY OF THIS
ENERGY CAN BE SEE IN WV IMAGERY WITH MARKED DRYING OVER SOUTHERN
MS/WI. THIS IMPULSE WILL PLAY A LARGE PART IN OUR WEATHER OVER THE
COMING DAYS AS IT CARVES A DEEP/SHARP TROUGH ACROSS THE EASTERN
THIRD OF THE NATION...AND ALSO DRIVES OUR FIRST FALL-LIKE COLD FRONT
THROUGH THE REGION LATER TOMORROW.
CLOSER TO HOME...ANOTHER SHORTWAVE IMPULSE IS MAKING ITS WAY OFF THE
MS DELTA THIS MORNING AND WILL CROSS THE NORTHEAST GULF OF MEXICO
THROUGH TONIGHT. MUCH DRIER AIR ARRIVING ALOFT FROM THE NW (AS SEEN
IN THE 12Z KBMX SOUNDING PROFILE) WILL CANCEL OUT ANY WEAK SYNOPTIC
FORCING FROM THIS IMPULSE AND KEEP POPS OUT OF OUR FORECAST TODAY.
AT THE SURFACE...SUBTLE SIGNS OF A WEAK SURFACE BOUNDARY CAN STILL
BE ANALYZED OVER THE NORTH-CENTRAL FL PENINSULA AND WESTWARD THROUGH
THE COASTAL WATERS. THE PASSAGE OF THE IMPULSE MOVING OFF THE MS
DELTA WILL GIVE THE FINAL PUSH TO SEND THIS BOUNDARY SOUTH OF OUR
AREA BY THIS EVENING.
LARGE AREA OF LOWER STRATUS/FOG NORTH OF THE FLORIDA BORDER THIS
MORNING IS BEGINNING TO DISSIPATE WITH DIURNAL MIXING. VISIBLE
SATELLITE IMAGERY SHOWS THIS CLOUD DECK SCATTERING OUT ACROSS OUR SE
AL ZONES WHICH WILL LEAD TO MOSTLY/PARTLY SUNNY CONDITIONS THE REST
OF THE DAY. DECK HAS BEEN MORE STUBBORN SO FAR ACROSS PORTIONS OF
SOUTHWEST GA...HOWEVER CEILING HEIGHTS AND VIS HAVE BEEN RISING
AROUND KABY SUGGESTING THESE AREAS WILL SCT OUT AS WELL IN THE NEXT
COUPLE OF HOURS. ENTIRE REGION WILL THEN EXPERIENCE A DRY AND
SEASONABLE AFTERNOON WITH TEMPERATURES REACHING THE MIDDLE TO UPPER
80S.
&&
.AVIATION...
LARGE DECK OF LOW STRATUS/FOG OVER SE AL/SW GA IS RAPIDLY SHOWING
SIGNS OF LIFTING THIS MID-MORNING. KDHN HAS NOW GONE VFR AND EXPECT
KABY TO FINALLY LIFT ABOVE IFR BETWEEN 15-16Z. THEREAFTER EXPECTING
PREVAILING VFR CONDITIONS THROUGH THE AFTERNOON/EVENING HOURS AT ALL
TERMINALS. A FEW PATCHES OF MVFR VIS ARE POSSIBLE LATE TONIGHT. NOT
ANTICIPATING ANOTHER LARGE AREA OF LOWER STRATUS OR FOG AS THE
GRADIENT TIGHTENS AHEAD OF THE NEXT APPROACHING COLD FRONT.
&&
.MARINE...
A WEAK SURFACE PRESSURE PATTERN WILL DOMINATE THE COASTAL WATERS
THROUGH TONIGHT AS A WEAK COLD FRONTAL BOUNDARY SLOWLY SLIPS
SOUTHWARD INTO THE MARINE AREA. HOWEVER...A STRONG BUT DRY COLD
FRONT IS RAPIDLY APPROACHING THE COASTAL WATERS FROM THE NORTH...AND
SHOULD MOVE THROUGH BY LATE FRIDAY AND FRIDAY NIGHT...WITH A STRONG
RIDGE OF HIGH PRESSURE EXPECTED TO BUILD IN WELL TO THE NORTH OF THE
MARINE AREA OVER THE UPCOMING WEEKEND. IN THE WAKE OF THIS FRONT...A
PERIOD OF SMALL CRAFT ADVISORY CONDITIONS IS ANTICIPATED FRIDAY
NIGHT INTO SATURDAY MORNING. ADDITIONAL PERIODS OF NEAR CAUTIONARY
LEVEL CONDITIONS ARE EXPECTED THEREAFTER OVER THE MARINE AREA AS
WINDS SLOWLY VEER TO THE NORTHEAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 89 61 90 50 79 / 05 0 0 0 0
PANAMA CITY 87 67 88 57 77 / 10 0 0 0 0
DOTHAN 89 59 85 49 74 / 05 0 0 0 0
ALBANY 87 60 84 49 73 / 05 0 0 0 0
VALDOSTA 91 60 91 50 75 / 05 0 0 0 0
CROSS CITY 89 61 91 55 79 / 10 0 0 0 0
APALACHICOLA 85 66 88 57 78 / 10 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES:
COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...NONE.
FL...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES: CALHOUN...CENTRAL WALTON...
GADSDEN...HOLMES...INLAND BAY...INLAND DIXIE...INLAND
GULF...INLAND JEFFERSON...INLAND TAYLOR...INLAND WAKULLA...
INLAND WALTON...JACKSON...LAFAYETTE...LEON...LIBERTY...
MADISON...WASHINGTON.
GM...NONE.
&&
MROCZKA/CAMPHazardous weather outlook, Sep 29, 4:10 AM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 510 AM EDT THU SEP 29 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-301100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 510 AM EDT THU SEP 29 2011 /410 AM CDT THU SEP 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK COLD FRONTAL BOUNDARY WILL REMAIN IN OUR VICINITY TODAY...BUT ANY SHOWERS OR THUNDERSTORMS ARE EXPECTED TO REMAIN SAFELY OFF TO OUR WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AFTER ONE MORE SEASONABLY WARM DAY ACROSS THE REGION ON FRIDAY...THE STRONGEST COLD FRONT OF THE EARLY FALL SEASON THUS FAR IN TERMS OF TEMPERATURE DIFFERENCE IS EXPECTED TO MOVE THROUGH THE REGION ON FRIDAY NIGHT. ALTHOUGH THIS COLD FRONT WILL MOVE THROUGH THE AREA AS A DRY FRONT...MUCH COOLER AND DRIER AIR IS EXPECTED TO BUILD IN BEHIND IT ASSOCIATION WITH THE RIDGE OF HIGH PRESSURE TO THE NORTHWEST. WITH THIS COOLER AIR MOVING IN...DAYTIME HIGH TEMPERATURES COULD BE REDUCED TO THE 70S AND LOW TEMPERATURES COULD COULD FALL INTO THE 40S IN MANY INTERIOR LOCATIONS. IN TERMS OF HIGH TEMPERATURE...THE COOLEST DAYS WILL BE SATURDAY AND SUNDAY...WITH THE COOLEST LOWS EXPECTED ON SUNDAY AND MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 2:33 PM CDT | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 37 hr |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.